Alert archive / Arizona / High Wind Watches in 2016
High Wind Watch 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Apr 24, 2016, 2:51 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 25, 2016, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 2:51 AM MST (09:51 UTC)
- In effect from
- Apr 25, 2016, 9:00 AM MST
- Expired
- Apr 24, 2016, 3:24 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3533 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS75 KFGZ 240951 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 AM MST SUN APR 24 2016 AZZ011-013-014-017-040-242200- /O.NEW.KFGZ.HW.A.0001.160425T1600Z-160426T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 251 AM MST SUN APR 24 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...WINDS WILL RAPIDLY INCREASE AFTER SUNRISE MONDAY WITH THE STRONGEST WINDS EXPECTED FROM LATE MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH. * IMPACTS...AREAS OF BLOWING DUST AND DANGEROUS CROSS WINDS WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT...WITH SUSTAINED WINDS GREATER THAN 40 MPH...OR GUSTS GREATER THAN 58 MPH. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
909 WWUS75 KFGZ 242224 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 324 PM MST SUN APR 24 2016 AZZ011-013-014-017-040-251130- /O.UPG.KFGZ.HW.A.0001.160425T1600Z-160426T0300Z/ /O.NEW.KFGZ.HW.W.0002.160425T1600Z-160426T0300Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP...DILKON...KYKOTSMOVI 324 PM MST SUN APR 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL RAPIDLY INCREASE AFTER SUNRISE MONDAY WITH THE STRONGEST WINDS EXPECTED FROM MID MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH. * IMPACTS...AREAS OF BLOWING DUST AND DANGEROUS CROSS WINDS WILL LEAD TO DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ039-251130- /O.NEW.KFGZ.HW.W.0002.160425T1600Z-160426T0300Z/ BLACK MESA AREA- INCLUDING THE CITY OF...NAVAJO N.M. 324 PM MST SUN APR 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * TIMING...WINDS WILL RAPIDLY INCREASE AFTER SUNRISE MONDAY WITH THE STRONGEST WINDS EXPECTED FROM MID MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS FROM 55 TO 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL LEAD TO DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009-010-012-015-016-251130- /O.NEW.KFGZ.WI.Y.0009.160425T1600Z-160426T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY... FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK... FOREST LAKES 324 PM MST SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * TIMING...WINDS WILL RAPIDLY INCREASE AFTER SUNRISE MONDAY WITH THE STRONGEST WINDS EXPECTED FROM MID MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...AREAS OF BLOWING DUST AND STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>008-018-037-038-251130- /O.NEW.KFGZ.WI.Y.0009.160425T1600Z-160426T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...PAYSON...STRAWBERRY...YOUNG... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 324 PM MST SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * TIMING...WINDS WILL RAPIDLY INCREASE AFTER SUNRISE MONDAY WITH THE STRONGEST WINDS EXPECTED FROM LATE MORNING THROUGH THE EARLY EVENING. * WINDS...SUSTAINED SOUTHWESTERLY WINDS FROM 20 TO 30 MPH WITH GUSTS FROM 35 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Apr 23, 8:42 PM MST, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 23, 8:42 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 842 PM MST SAT APR 23 2016 .SYNOPSIS...AN INCREASINGLY ACTIVE STORM TRACK WILL BRING CONTINUED WINDY AND COLDER CONDITIONS TO THE AREA THROUGH MUCH OF NEXT WEEK, WITH ANOTHER STRONG WIND EPISODE ON MONDAY. PERIODIC CHANCES FOR RAIN AND HIGH ELEVATION SNOW SHOWERS ARE EXPECTED AS WELL, WITH THE BEST CHANCES ON THURSDAY AND FRIDAY. && .UPDATE...WIND SPEEDS CONTINUE TO DECREASE THIS EVENING AS THE TROUGH AXIS HAS MOVED EAST INTO NEW MEXICO AND WEAKENING WEST TO NORTHWEST FLOW MOVES INTO AZ. MOSTLY CLEAR SKIES EXPECTED OVERNIGHT. NO FORECAST UPDATES NEEDED THIS EVENING. && .PREV DISCUSSION /337 PM MST/... SUNDAY WILL BE BREEZY AND DRY WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES. THE NEXT NOTABLE WIND EVENT VISITS US ON MONDAY. NAEFS ENSEMBLE MEAN 700 MB WIND SPEEDS ARE IN THE 35-45 KT RANGE, WHICH TRANSLATES TO A LARGE AREA OF 97TH PERCENTILE WIND SPEEDS OVER EASTERN AZ RELATIVE TO CLIMATOLOGY FOR LATE APRIL. FOR NOW, HIGH-END WIND ADVISORY GUSTS LOOK LIKELY WITH A HIGH WIND WARNING NOT BEING OUT OF THE QUESTION. A FEW 50 KT 700 MB WINDS ARE SHOWING UP IN THE 12Z GFS ON MONDAY AFTERNOON. PRECIPITATION CHANCES ON MONDAY WILL BE GREATEST NORTH OF INTERSTATE 40, WITH LIGHT AMOUNTS OF SNOW POSSIBLE ON THE KAIBAB PLATEAU MONDAY EVENING. TEMPERATURES AROUND 10 DEGREES BELOW AVERAGE ARE EXPECTED MONDAY, WITH COOL TEMPERATURES CONTINUING INTO TUESDAY. EXPECT A BRIEF WARM-UP ON WEDNESDAY AS A SHORT-WAVE RIDGE MOVES OVER NORTHERN ARIZONA. THE GREATEST PRECIPITATION CHANCES THROUGHOUT THE COMING WEEK OCCUR ON THURSDAY AND FRIDAY AS ANOTHER TROUGH MOVES INTO THE SOUTHWESTERN U.S. EXPECT A RETURN TO BELOW AVERAGE TEMPERATURES AND GUSTY SOUTHWEST WINDS. THOUGH AS IS TYPICAL PLENTY OF SPREAD EXISTS BETWEEN INDIVIDUAL MODEL FORECASTS, THE GEFS ENSEMBLE MEAN INDICATES PRECIPITATION CHANCES CONTINUING RIGHT ON INTO NEXT SATURDAY WITH OVER 0.25" OF LIQUID POSSIBLE. && .AVIATION...FOR THE 06Z PACKAGE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE NEXT TWENTY-FOUR HOURS. BREEZY SOUTHWEST WINDS SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A PASSING LOW PRESSURE TROUGH WILL CAUSE STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES THAT WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS MAINLY NORTH OF THE MOGOLLON RIM THIS AFTERNOON. SUNDAY LIGHTER WINDS ARE FORECAST UNDER A BRIEF HIGH PRESSURE RIDGE. MONDAY THROUGH WEDNESDAY...LOW PRESSURE WILL AFFECT THE REGION MONDAY AND TUESDAY. EXPECT COOLER TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS. THERE IS A POTENTIAL FOR VERY STRONG SOUTHWEST WINDS MONDAY WITH NEAR CRITICAL FIRE WEATHER NORTH OF THE MOGOLLON RIM. BREEZY TUESDAY THEN DECREASING WIND ON WEDNESDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS/AT AVIATION...MCS FIRE WEATHER...AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 23, 7:06 PM MST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 706 PM MST SAT APR 23 2016 AZZ004>018-037>040-240315- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 706 PM MST SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE STORM TRACK IS EXPECTED THE COMING WEEK WITH THE NEXT AREA OF LOW PRESSURE ARRIVING MONDAY. VERY STRONG SOUTHWESTERLY WINDS ARE EXPECTED MONDAY AFTERNOON AND EVENING...WITH WIDESPREAD GUSTS OF 40-55 MPH. TYPICAL WIND PRONE LOCATIONS IN THE LITTLE COLORADO RIVER VALLEY COULD SEE GUSTS UP TO 60 MPH. BREEZY CONDITIONS ARE EXPECTED THURSDAY INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:01 PM MST | Red Flag Warning | FGZ | Apache | 28 hr |
| Apr 24, 3:24 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
| Apr 24, 3:24 PM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 29 hr |
Nearby
High Wind Watches in Arizona, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.